# SDR 20000817SH029

- Difficulty date: June 1, 2000
- Submitted: August 17, 2000
- Operation: Air carrier
- Aircraft: N518EJ
- Make and model: Amd FALCON50MYST
- Aircraft serial: 18
- System (JASC): 2622 · Fire Bottle, Portable
- Part: Fire Bottle
- Condition: Discharged
- Location: Cabin
- Component: Fire Bottle, Kidde
- Component part number: 898052
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

INSTALLED NEW PORTABLE FIRE EXTINGUISHER IN AFT CABIN POSITION.  AFTER ABOUT A WEEK IN SERVICE, THE FIRE EXTINGUISHER WAS FOUND DISCHARGED DURING A PRE-FLIGHT INSPECTION.  THE FIRE EXTINGUISHER WAS REPLACED WITH A NEW UNIT, SAME PART NUMBER.  THIS FIRE EXTINGUISHER FAILED IN THE SAME MANNER AFTER A WEEK AND A HALF IN SERVICE.  UPON INSPECTION OF BOTH UNITS, THE SPRAY NOZZLE HEAD WAS NOT TIGHT AND COULD BE REMOVED BY HAND.  ALSO, THE RUBBER NOZZLE TO CYLINDER SEAL ON BOTH UNITS WAS PINCHED OUT OR BLOWN OUT.  SUBMITTER SUGGESTED THE FIRE EXTINGUISHER SHOULD HAVE A METHOD TO SECURE THE NOZZLE ASSEMBLY TO THE CYLINDER, AND THE SEAL OR SEAL DESIGN SHOULD BE IMPROVED.  (X)
